Integrality Over Fixed Rings

Research output: Contribution to journalArticlepeer-review

10 Scopus citations


In this paper we prove that if G is a finite group of automorphisms of a ring R, where the order of G is a unit in R, then R is fully integral of degree m( G ) over the fixed ring RG. Here m is a function of the order of G. This gives a positive answer to a well-known question of S. Montgomery and extends the result of D. S. Passman for abelian group actions. Our theorem can be viewed as a generalization of the Bergman-Isaacs theorem. In fact that result can be obtained as a corollary, albeit with a poorer index of nilpotence. We then briefly consider duality for Hopf algebra actions and conclude by proving an integrality result for an inner action by a finite-dimensional semisimple Hopf algebra.

Original languageEnglish (US)
Pages (from-to)206-214
Number of pages9
JournalJournal of the London Mathematical Society
Issue number2
StatePublished - Oct 1989

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'Integrality Over Fixed Rings'. Together they form a unique fingerprint.

Cite this